Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 7, 2005, 3:49 PM CDT for Chilton County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 3:49 PM CDT (20:49 UTC)
- Expired
- Apr 7, 2005, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 26 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 072050
SVRBMX
ALC021-072130-
/O.NEW.KBMX.SV.W.0192.050407T2049Z-050407T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT THU APR 7 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILTON COUNTY IN CENTRAL ALABAMA
* UNTIL 430 PM CDT
* AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL CHILTON COUNTY...ABOUT 7 MILES
NORTHWEST OF CLANTON...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF NORTHEASTERN CHILTON COUNTY.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3296 8672 3289 8670 3291 8651 3302 8653
3308 8663
$$
611 follow-up statement
000
WWUS54 KBMX 072118
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CDT THU APR 7 2005
ALC021-072128-
/O.CAN.KBMX.SV.W.0192.000000T0000Z-050407T2130Z/
CHILTON AL-
418 PM CDT THU APR 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR CHILTON COUNTY IS CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3296 8672 3289 8670 3291 8651 3302 8653
3308 8663
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:29 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 7, 3:29 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT THU APR 7 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... UPPER LEVEL LOW CONTINUES TO SLOWLY APPROACH THE FORECAST AREA THIS AFTERNOON. WITH THE COLDEST TEMPERATURES ALOFT IN PLACE...WE CAN EXPECT ISOLATED HAIL PRODUCING THUNDERSTORMS FOR THE REMINDER OF THIS AFTERNOON AND PROBABLY THROUGH THE EARLY EVENING HOURS. ONCE THE SUN GOES DOWN...I EXPECT THE ATMOSPHERE TO BECOME MORE STABLE AND STORMS TO DIE OFF. THE UPPER LEVEL LOW SYSTEM WILL BEGIN TO EXIT THE FORECAST AREA FRIDAY. SOME LIGHT RAIN/DRIZZLE WILL BE POSSIBLE MAINLY DURING THE EARLY MORNING HOURS. BY FRIDAY AFTERNOON...CLOUDS WILL BEGIN TO MOVE OUT AND WILL CLEAR OUT BY FRIDAY NIGHT. FOR THE SECOND WEEKEND IN A ROW...IT LOOKS LIKE THE WEATHER WILL BE DRY WITH PLEASANT TEMPERATURES AND PLENTY OF SUN. TEMPERATURES WILL RANGE IN THE LOWER TO MID 50S IN THE EVENING AND LOWER TO MID 70S IN THE AFTERNOON. .LONG TERM (MONDAY THROUGH THURSDAY)... THUNDERSTORMS WILL RETURN THE AREA TUESDAY AND WEDNESDAY AS THE NEXT SYSTEM APPROACHES FROM THE WEST. LOOKING AT THE LONG RANGE MODELS...DYNAMICS FOR THIS SYSTEM LOOK VERY SIMILAR TO THE EVENT THAT WE HAD YESTERDAY. SO STRONG TO SEVERE THUNDERSTORMS COULD BE POSSIBLE WITH THIS SYSTEM. TIMING COULD STILL CHANGE SINCE WE ARE A GOOD WAYS OFF. NO SIGNIFICANT CHANGES IN TEMPERATURES ARE EXPECTED IN THE EXTENDED. TEMPERATURES ARE EXPECTED TO REMAIN AROUND AVERAGE FOR THIS TIME OF THE YEAR. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 55 68 49 73 / 50 20 10 10 ANNISTON 55 67 51 73 / 50 20 10 10 BIRMINGHAM 55 67 51 75 / 50 10 10 10 TUSCALOOSA 56 68 52 78 / 50 10 10 10 CALERA 56 68 53 76 / 50 10 10 10 AUBURN 54 68 52 74 / 50 20 10 10 MONTGOMERY 56 69 53 78 / 40 10 10 10 TROY 56 69 53 78 / 30 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10/ARM
Hazardous weather outlook, Apr 7, 12:56 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CDT THU APR 7 2005 ALZ011>015-017>050-081756- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1256 PM CDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. AN UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL ALABAMA THIS AFTERNOON AND EVENING BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL DUE TO THE COLD AIR ALOFT. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH LATE THIS EVENING. ALSO...RIVER FLOODING CAN EXPECTED ALONG SOME WATERWAYS FROM RECENT HEAVY RAINFALL ACROSS CENTRAL ALABAMA TODAY. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND ACROSS PARTS OF CENTRAL ALABAMA. THERE IS A CHANCE FOR STRONG THUNDERSTORMS WITH HEAVY RAINFALL LATE MONDAY NIGHT AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 7, 2:49 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 249 PM CDT THU APR 7 2005 ALZ027-072030- TALLADEGA- 249 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 330 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SYLACAUGA...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SYLACAUGA... CHILDERSBURG AND WINTERBORO THROUGH 330 PM CDT.
Special weather statement, Apr 7, 3:06 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT THU APR 7 2005 ALZ026-072030- ST. CLAIR- 306 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN ST. CLAIR COUNTY UNTIL 330 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SPRINGVILLE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SPRINGVILLE... ODENVILLE AND BRANCHVILLE THROUGH 330 PM CDT.
Special weather statement, Apr 7, 3:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT THU APR 7 2005 ALZ027-072115- TALLADEGA- 332 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 415 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES WEST OF TALLADEGA...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLADEGA THROUGH 415 PM CDT.
Special weather statement, Apr 7, 3:36 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 336 PM CDT THU APR 7 2005 ALZ019-072115- CALHOUN- 336 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 415 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEAVER...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEAVER...BLUE MOUNTAIN...ANNISTON AND JACKSONVILLE THROUGH 415 PM CDT.
Special weather statement, Apr 7, 3:39 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 PM CDT THU APR 7 2005 ALZ021-072130- CLEBURNE- 339 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 430 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HEFLIN...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN... EDWARDSVILLE...FRUITHURST AND PINEY WOODS THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 7, 3:42 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 PM CDT THU APR 7 2005 ALZ035-072130- CHILTON- 342 PM CDT THU APR 7 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 430 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER THORSBY...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THORSBY THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 45 min |
| Apr 6, 10:22 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 23 min |
| Apr 6, 10:31 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 44 min |
| Apr 6, 11:05 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 40 min |
| Apr 6, 11:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 47 min |
| Apr 6, 11:31 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 44 min |
| Apr 6, 11:51 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
| Apr 7, 12:00 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo | 45 min |
| Apr 7, 12:33 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 42 min |
| Apr 7, 1:33 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 27 min |
| Apr 7, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.